Jump to content
CrazyBoards.org

Risperidone (Risperidal) and Depakote cocktail that's giving me sexual dysfunction.. please help


Recommended Posts

Hello,

I'm 25 and was hospitalized in September 2014 for manic episodes. The doctors put me on 3mg of risperidone (risperdal) and 750mg of depakote daily.

After 9 months of taking the medication I really started to see a decline in sexual drive and performance; my libido was essentially taken away. The risperidone/depakote pretty much kills orgasm and gives me erectile issues... I can't maintain an erection. It's like getting your manhood stripped. I feel helpless, I'm at wits end, and I don't know what to do. 

I talked to my psychiatrist about my erectile dysfunction issues and he decided to lower the risperidone to 1mg and leave the depakote the same. So I've been on 1mg of risperidone for the past month but lowering the medication didn't really do anything. How am I still having this erectile dysfunction problem if I'm only on 1mg of risperidone and 750mg of depakote daily? The bigger question is how am I going to be able to solve this problem that's making me question whether I want to live anymore. My penis was my biggest asset, no pun intended. But now if I don't have that, I feel useless and like nothing, worthless. It's like I'm half a man because I'm only 25 and am already having erectile dysfunction.

I don't want to have to start taking any more pills to solve this problem! No viagra, wellbutrin, or any other pill. I ultimately want to get off this medication so I can live my life normally without dependence on any pharmaceutical drug. I'm tired of being a chemical prisoner and just want to live the rest of my 20s like a man should, with a lot of sex. 

What should I do? 

 

Link to comment
Share on other sites

This is a pro-treatment, and therefore, pro-medication website/forum.

Get your prolactin checked. Simple blood test. Some AAP's can raise prolactin (in men and women) and this can cause sexual side effects. They can switch AAP's, or use something like bromocriptine (dopamine agonist) to lower it. Yes, more pills. Or switching pills. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By browri
      Hello everyone!
      So, this is more exploratory than anything. I accept that, as someone with bipolar disorder, taking an antipsychotic might be a necessary part of my maintenance treatment, and lately that has become more evident. I had been taking Rexulti (brexpiprazole) in varying doses since 2017 when I started it with Depakote ER (divalproex, 24-hour) and Trintellix (vortioxetine). Still taking the Depakote (now up to 1500mg), but Trintellix and Rexulti have worked their way out of the equation, as of late.
      My medication regimen has taken a more classical turn due to a breakthrough hypomanic episode in Dec./Jan., and I am currently taking a combo of Depakote ER at night along with 0.5mg of Risperdal (risperidone). Because of persistent issues with depression and anxiety, I am also now taking 50mg of Pristiq (desvenlafaxine) each morning along with 50mg of Vyvanse (lisdexamfetamine) for ADHD that I have been taking for some time.
      This combo seems to be working fairly well for me. When I started the Risperdal at 0.25mg/day at bedtime, I didn't really notice much difference at all during the day, but I suppose it was nice as a sleep aid. I increased to 0.5mg on Day 4 and I've parked here to try it out for a bit before deciding to increase further. The Risperdal is really to deal with those breakthrough hypomanic/mixed symptoms such as irritability and agitation, which have always been tough for me. In the beginning of my treatment (2014), antipsychotics were used as monotherapy for mood stabilization, but I could never tolerate the doses necessary to calm those symptoms, because I was easily susceptible to EPS like akathisia. Fast-forward a few years, and we've found that using an anticonvulsant as the primary mood stabilizer with the antipsychotic as a secondary has generally served me well without too much incidence of akathisia.
      I started Risperdal on June 8th and increased to 0.5mg a few days afterward. So it's been almost 3 weeks at this dose. My experience so far tells me to keep increasing. I'm curious to know people's experiences on Risperdal, particularly in combination with another established mood stabilizing agent like lithium or valproate. I recognize that I take Depakote and that a combo of lithium+Risperdal may not be the same, but the mood stabilizing effects of lithium and valproate are generally regarded with equal respect in most literature for the time being.
      Any thoughts on lower dose Risperdal?....particularly in concert with another mood stabilizer?
    • By troop111
      Hi,
      Have any of you had or have read of gabapentin being of use as an adjunctive therapy for people with treatment resistant depression/anxiety/bipolar?
      I have been doing research and some sources say it helps, others say there is no strong clinical proof. I think a lot of the conflicting reports I have seen has to do with it simply not being studied en mass.
      Any advice/experiences regarding this? If so, what was your dosing?
      Thank you!
      troop
    • By lauraishere
      .
    • By Aeiou62
      I need some energy, some motivation, some good manic voodoo. Why cant i have that without losing my damn fool mind.?
      Hasnt anyone looked at that? Why must I be either lazy and lethargic or 90mph? Im always tired, always fatigued. I need to know how to get my mojo going WITHOUT my kookoo taging along every time. I cant believe nobody has studied this.
    • By braindeadbedhead
      This is a long shot, but I figure I can't be the only one who has ever had this thought. Is there a way to induce a state that includes the productivity/happiness of mania - without all the extra bullshit? 😅
      Mania is better than any drug, the euphoria is incomparable. Every time I skip a few days of sleep, feel an increase in energy, or anything that might be the beginning of an episode, I think - ''Please let this be the onset of the best feeling in the world. I can't do this shit anymore''. I feel so guilty admitting to that, because I know that being manic and being functional are generally not compatible. I also don't ever want to end up in hospital again, because that never fails to be a de-humanizing experience.
      I have not had any symptoms of mania since my last hospital admission, three whole years ago. It was the first and only manic episode that I've ever had, and it lasted for about three months. I feel like I could have avoided hospital completely if I had experienced mania without the accompanying psychosis. If I could just achieve that level of elation without:
      rapid speech word-salad delusional beliefs dangerously impulsive acts (e.g. jumping out of a car on the highway because the sky looked beautiful and I wanted a loser look) I look back on those ugly symptoms and I could never cope with them now. I go to college full-time, I work, and I have so much to lose if I lost the ability to communicate with others and behave safely. On the other hand - my life just feels so damn gray and stagnant; I miss feeling invincible. 
×
×
  • Create New...